Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 62, NWS Twin Cities, MN
NWS Twin Cities, MN issued this tornado warning at Jul 14, 2010, 3:52 PM CDT for Benton County, Stearns County, Minnesota. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 14, 2010, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Benton County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:10 PM CDT | FUNNEL CLOUD | 5 E Rice, MN | |
| Jul 14, 4:18 PM CDT | HAIL 1 | 2 S Rice, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 9:00 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2915 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
596
WFUS53 KMPX 142052
TORMPX
MNC009-145-142115-
/O.NEW.KMPX.TO.W.0062.100714T2052Z-100714T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL STEARNS COUNTY IN CENTRAL MINNESOTA...
BENTON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 415 PM CDT
* AT 349 PM CDT...RADAR INDICATED A STORM CAPABLE OF PRODUCING A
TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS 2 MILES SOUTH OF
HOLDINGFORD...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ST STEPHEN...
RICE...
SARTELL...
MAYHEW...
LITTLE ROCK...
GILMAN...
PARENT...
FOLEY...
RONNEBY...
OPOLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON RADAR...IT MEANS THAT
STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.
&&
LAT...LON 4560 9383 4561 9456 4577 9460 4578 9428
4579 9431 4582 9386
TIME...MOT...LOC 2052Z 265DEG 39KT 4571 9443
$$
JLT1 follow-up statement
823
WWUS53 KMPX 142105
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 PM CDT WED JUL 14 2010
MNC009-145-142115-
/O.CON.KMPX.TO.W.0062.000000T0000Z-100714T2115Z/
STEARNS MN-BENTON MN-
405 PM CDT WED JUL 14 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR BENTON AND NORTH CENTRAL
STEARNS COUNTIES UNTIL 415 PM CDT...
AT 402 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL
CLOUD SOUTH OF HOLDINGFORD AROUND 355 PM. THIS WALL CLOUD WAS
LOCATED NEAR ST STEPHEN...OR 12 MILES NORTHWEST OF ST CLOUD...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYHEW...GILMAN...PARENT...FOLEY AND RONNEBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4560 9383 4561 9456 4577 9460 4578 9428
4579 9431 4582 9386
TIME...MOT...LOC 2105Z 265DEG 39KT 4572 9423
$$
JLTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:39 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 14, 2:39 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
239 PM CDT WED JUL 14 2010
.DISCUSSION...
MAIN CONCERN IS THE SHORT TERM AND SEVER WEATHER POTENTIAL FOR
THIS AFTERNOON INTO THIS EVENING. THE ATMOSPHERE CONTINUES TO
DESTABILIZE...MID TO UPPER 70 DEW POINTS THROUGH OUT THE CWA
EXCEPT FOR NORTHEASTERN COUNTIES. CAP STILL IN PLACE AND IS
HOLDING BACK SIGNIFICANT OUTBREAK OF CONVECTION. MIXED LAYER CAPES
ARE BETWEEN 2000 AND 4000 J/KG DESPITE AN ABUNDANCE OF CLOUD
COVER. SCATTERED CONVECTION BREAKING OUT ACROSS EASTERN MN AND
WESTERN WI. SCATTERED SHOWERS ALSO BREAKING OUT OVER NORTHWEST CWA
NEAR AXN...IN RESPONSE TO ERODING CAP AND FRONT. MESO ANALYSIS
FROM SPC SHOWS ERODING CAP. THIS WILL HAVE TO WATCHED CLOSELY.
HRRR INDICATES CAP WOULD LIKE TO ERODE ENOUGH TO GET MORE
WIDESPREAD CONVECTION BY 21Z AND RADAR IS BEGINNING TO SHOW THIS.
SHEAR AND TORNADO PARAMETERS ARE VERY IMPRESSIVE AND THREAT OF
TORNADOES HIGH FROM 20 TO 23Z IN EASTERN MN. THE ACTIVITY LOCATED
AROUND AXN MOVES EAST WE WILL BE IN THE CLEAR IN TERMS OF SEVERE
WEATHER...CLEARING THE CWA BY 05Z.
LITTLE CHANGED IN THE GRIDS BEYOND TONIGHT WITH ENERGY SPENT ON
THE AFTERNOON/EVENING AHEAD. IT STILL LOOKS LIKE SATURDAY
AFTERNOON/SATURDAY NIGHT COULD BRING ANOTHER CHANCE OF SEVERE
WEATHER.
&&
.AVIATION.../18Z TAF ISSUANCE/
VERY ACTIVE PERIOD AHEAD THROUGH 03Z THU AS A STRONG COLD FRONT
SWEEPS ACROSS TERMINALS. FIRST CONCERN IS THE AMOUNT OF CLEARING
IN SOUTH CENTRAL MINNESOTA...KMSP SOUTH AND EAST AND IF THE
CLEARING INCREASES TOWARD THE EAST AND HOW MUCH MORE
DESTABILIZATION OCCURS AND ASSOCIATED CONVECTION AND SEVERITY. ACTIVITY
HAS BEEN GOING IN WISCONSIN NORTH AND EAST OF KRNH AND KEAU.
SCATTERED SHOWERS AND THUNDERSTORMS ELSEWHERE...NORTH OF A WARM
FRONT ASSOCIATED WITH A LOW THAT IS LOCATED ON THE SD MN BORDER
AND MOVING EAST. THE WARM FRONT EXTENDS FROM THE LOW EAST TOWARD
SOUTHWEST WISCONSIN. 18Z MPX SOUNDING SHOWS STRONG CAP STILL IN
PLACE AND RADAR IMAGERY..LACK OF WIDESPREAD SIGNIFICANT ECHOS SUPPORTS
THAT. THAT CAP COUPLED WITH THE SHOWER ACTIVITY MOVING INTO SOUTH
CENTRAL MINNESOTA IS BIT TROUBLING...IN TERMS OF WIDESPREAD SEVERE
THUNDERSTORMS DEVELOPING FROM KMSP WEST WARD. HRRR SOLUTIONS...WHICH
HAVE BEEN PRETTY CONSISTENT WITH DEVELOPING CONVECTION AROUND 19-20Z
BTWN KRWF AND KMSP. WHEN THUNDERSTORMS DO DEVELOP...CAPE...INSTABILITY IN THE
3000-5000 J/KG RANGE WILL RESULT IN EXPLOSIVE GROWTH IN
THUNDERSTORMS...WHICH WILL LIKELY QUICKLY BE SEVERE. THIS WILL
NEED TO MONITORED VERY CLOSELY THROUGH THE AFTERNOON AS
SIGNIFICANT IMPACTS ARE POSSIBLE AT KMSP/KRNH/KEAU. FRONT WILL CLEAR
KEAU BY 04-5Z...WHEN ALL TSRA SHOULD BE DONE.
KMSP...CONFIDENCE IN SIGNIFICANT TSRA ACTIVITY IMPACTING THE VCNTY
OF THE FIELD STILL REMAINS HIGH AT THIS POINT...BASED ON
FORECASTS FROM SEVERAL RUNS OF THE RUC NOW SHOWING THE CAP
BREAKING AT MSP AROUND 21Z. HARD TO SAY AT THIS POINT IF THE FIELD
WILL TAKE A DIRECT HIT...BUT DENSE COVERAGE OF TSRA EXPECTED
AROUND THE TWIN CITIES WILL LIKELY CREATE HAVOC IN SOME OF THE
DEPARTURE/ARRIVAL GATES. ONCE THIS ACTIVITY MOVES THROUGH...WILL
HAVE VERY QUIET WEATHER TO END THE TAF AS WINDS TURN TO THE WEST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BLUE EARTH-BROWN-
CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-
MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-STEELE-WASECA-
WASHINGTON-WATONWAN.
WI...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
JPR/DRLHazardous weather outlook, Jul 14, 11:55 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT WED JUL 14 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 150930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1155 AM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS MUCH OF THE OUTLOOK AREA INTO THIS EVENING AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH. THE AIRMASS WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AS AN AREA OF CLEARING MOVES INTO SOUTHERN MINNESOTA TOWARD THE TWIN CITIES INTO WESTERN WISCONSIN AND TEMPERATURES RISE INTO THE MID 80S TO AROUND 90. AS A RESULT THUNDERSTORM ACTIVITY IS EXPECT TO INCREASE IN COVERAGE AND INTENSITY EARLY THIS AFTERNOON WITH SEVERE THUNDERSTORMS EXPECTED TO REDEVELOP IN EASTERN AND SOUTHERN MINNESOTA THIS AFTERNOON AND ACROSS WEST CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE WITH THE STORMS THIS AFTERNOON AND EVENING. THE SEVERE THUNDERSTORM AND TORNADO POTENTIAL FOR THIS AFTERNOON AND EVENING RIVALS WHAT WE SAW ON JUNE 17 2010 ACROSS WEST CENTRAL AND SOUTHERN MINNESOTA. IN ADDITION TO THE SEVERE WEATHER THREAT TODAY...A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON FOR EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND MUCH OF WEST CENTRAL WISCONSIN. HIGH TEMPERATURES NEAR 90 COUPLED WITH DEW POINTS RISING INTO THE MIDDLE TO UPPER 70S WILL RESULT IN HEAT INDICES FROM 100 TO 105 DEGREES. THE HEAT ADVISORY INCLUDES THE TWIN CITIES METROPOLITAN AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL RETURN AGAIN SATURDAY INTO SATURDAY NIGHT AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND EARLY TONIGHT. DRL
In the hours before
Local storm report, Jul 14, 3:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WOODVILLE 44.95N 92.29W
07/14/2010 ST. CROIX WI AMATEUR RADIO
TREE LIMBS IN EXCESS OF 4 INCHES DOWN
&&
MKMLocal storm report, Jul 14, 3:36 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FUNNEL CLOUD BOYCEVILLE 45.04N 92.04W
07/14/2010 DUNN WI LAW ENFORCEMENT
REPORTED BY INTERSECTION OF COUNTY RD D AND X NEAR COUNTY
LINE.
&&
MKMLocal storm report, Jul 14, 3:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG BOYCEVILLE 45.04N 92.04W
07/14/2010 DUNN WI PUBLIC
RELAYED THROUGH COUNTY DISPATCH. LARGE TREE GREATER THAN
1 FOOT DIAMETER UPROOTED.
&&
MKMLocal storm report, Jul 14, 3:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG BALDWIN 44.96N 92.37W
07/14/2010 ST. CROIX WI TRAINED SPOTTER
2 SEMI TRAILERS BLOWN OFF ROAD NEAR BALDWIN. INJURIES
REPORTED. TREES ALSO DOWN IN AREA.
&&
MKMLocal storm report, Jul 14, 3:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG HAMPTON 44.61N 93.00W
07/14/2010 DAKOTA MN EMERGENCY MNGR
TREES AND POWERLINES DOWN AT INTERSECTION OF HWY 47 AND
52.
&&
MKMLocal storm report, Jul 14, 3:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST MENOMONIE 44.89N 91.91W
07/14/2010 M59 MPH DUNN WI AWOS
REPORTED AT MENOMONIE AIRPORT
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:12 AM CDT | Heat Advisory | MPX | Blue Earth, Brown, Carver, Dakota, Faribault, Freeborn and 13 more | 15 hr |
| Jul 14, 6:23 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 67 min |
| Jul 14, 7:21 AM CDT | Severe Thunderstorm Warning | MPX | Todd | 39 min |
| Jul 14, 7:29 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 19 min |
| Jul 14, 7:51 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 54 min |
| Jul 14, 8:27 AM CDT | Special Weather Statement | MPX | Benton | 48 min |
| Jul 14, 8:35 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs, Sherburne | 40 min |
| Jul 14, 9:16 AM CDT | Special Weather Statement | MPX | Kanabec | 44 min |
| Jul 14, 9:49 AM CDT | Special Weather Statement | MPX | Chisago | 41 min |
| Jul 14, 1:13 PM CDT | Special Weather Statement | MPX | Anoka, Chisago | 47 min |
| Jul 14, 1:37 PM CDT | Areal Flood Advisory | MPX | Anoka, Chisago, Isanti | 3 hr |
| Jul 14, 1:43 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 47 min |
| Jul 14, 2:11 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 49 min |
| Jul 14, 2:27 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 63 min |
| Jul 14, 2:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Morrison, Pope, Stearns, Todd | 63 min |
| Jul 14, 2:30 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 35 min |
| Jul 14, 2:33 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 44 min |
| Jul 14, 2:54 PM CDT | Tornado Warning | MPX | Morrison, Pope, Stearns, Todd | 51 min |
| Jul 14, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 65 min |
| Jul 14, 3:44 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 42 min |
| Jul 14, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Meeker, Stearns | 62 min |
Nearby
Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.